Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 8:43 PM EST for 7 counties in Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 8:43 PM EST (01:43 UTC)
- Expired
- Feb 20, 2014, 9:30 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 9:32 PM EST | TSTM WND DMG | Arlington, IN | BARN DAMAGE NORTH OF ARLINGTON. NUMEROUS TREES AND POWERLINES ALSO DOWN IN THE ARLINGTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KIND 210143
SVRIND
INC059-063-081-097-109-139-145-210230-
/O.NEW.KIND.SV.W.0007.140221T0143Z-140221T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
WEST CENTRAL RUSH COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 930 PM EST
* AT 842 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
AND MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...SPEEDWAY...BEECH GROVE...LAWRENCE...
GREENFIELD...CLERMONT...HOMECROFT...MONUMENT CIRCLE...WYNNEDALE...
SPRING HILL...ROCKY RIPPLE...CROWS NEST...INDIANA STATE
FAIRGROUNDS...FAIRLAND...NORTH CROWS NEST...WARREN PARK...BROAD
RIPPLE...NEW PALESTINE AND CUMBERLAND.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 96 AND 120.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 109.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 71 AND 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 8633 3978 8645 3993 8593 3993 8587
3994 8586 3994 8573 3964 8556
TIME...MOT...LOC 0143Z 228DEG 63KT 3974 8627
HAIL...<.75IN
WIND...60MPH
$$
TDUD3 follow-up statements
145
WWUS53 KIND 210157
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 PM EST THU FEB 20 2014
INC063-210207-
/O.CAN.KIND.SV.W.0007.000000T0000Z-140221T0230Z/
HENDRICKS IN-
857 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3964 8556 3952 8633 3986 8619 3993 8593
3993 8587 3994 8586 3994 8573
TIME...MOT...LOC 0157Z 252DEG 42KT 3992 8587 3978 8592
3958 8606
$$
INC059-081-097-109-139-145-210230-
/O.CON.KIND.SV.W.0007.000000T0000Z-140221T0230Z/
SHELBY IN-RUSH IN-MORGAN IN-MARION IN-JOHNSON IN-HANCOCK IN-
857 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
NORTHERN JOHNSON...MARION...NORTHEASTERN MORGAN...WEST CENTRAL RUSH
AND NORTHERN SHELBY COUNTIES UNTIL 930 PM EST...
AT 852 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCE TO 6 MILES NORTHEAST OF BEECH GROVE TO
GREENWOOD...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...PUBLIC. A 67 MPH WIND GUST WAS REPORTED IN DOWNTOWN
INDIANAPOLIS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...FORTVILLE...SPRING LAKE...NEW PALESTINE...FAIRLAND...
MORRISTOWN AND ARLINGTON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 96 AND 117.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 77 AND 109.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3964 8556 3952 8633 3986 8619 3993 8593
3993 8587 3994 8586 3994 8573
TIME...MOT...LOC 0157Z 252DEG 42KT 3992 8587 3978 8592
3958 8606
HAIL...<.75IN
WIND...70MPH
$$
MRD/MK349
WWUS53 KIND 210215
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EST THU FEB 20 2014
INC081-097-109-210225-
/O.CAN.KIND.SV.W.0007.000000T0000Z-140221T0230Z/
MORGAN IN-MARION IN-JOHNSON IN-
915 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON...MARION AND
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3958 8595 3976 8596 3980 8595 3993 8587
3994 8586 3994 8573 3964 8556
TIME...MOT...LOC 0215Z 252DEG 42KT 3988 8565 3960 8582
$$
INC059-139-145-210230-
/O.CON.KIND.SV.W.0007.000000T0000Z-140221T0230Z/
SHELBY IN-RUSH IN-HANCOCK IN-
915 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...WEST
CENTRAL RUSH AND NORTHERN SHELBY COUNTIES UNTIL 930 PM EST...
AT 912 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF GREENFIELD TO 7 MILES NORTHWEST
OF SHELBYVILLE...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN AND ARLINGTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 95 AND 109.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3958 8595 3976 8596 3980 8595 3993 8587
3994 8586 3994 8573 3964 8556
TIME...MOT...LOC 0215Z 252DEG 42KT 3988 8565 3960 8582
HAIL...<.75IN
WIND...70MPH
$$
MRD/MK428
WWUS53 KIND 210230
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 PM EST THU FEB 20 2014
INC059-139-145-210240-
/O.EXP.KIND.SV.W.0007.000000T0000Z-140221T0230Z/
SHELBY IN-RUSH IN-HANCOCK IN-
930 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...WEST CENTRAL RUSH
AND NORTHERN SHELBY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3958 8595 3976 8596 3980 8595 3993 8587
3994 8586 3994 8573 3964 8556
TIME...MOT...LOC 0215Z 252DEG 42KT 3988 8565 3960 8582
$$
MRD/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:10 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 20, 8:10 PM EST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EST THU FEB 20 2014 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 PM EST THU FEB 20 2014 A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF THE WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 809 PM EST THU FEB 20 2014 KIND-88D RADAR WAS SHOWING A BROKEN LINE OF STRONG TO SEVERE STORMS WAS LOCATED NEAR A FRANKFORT TO VINCENNES LINE AT 8 PM THIS EVENING. THE LINE SHOULD REACH ANDERSON...DOWNTOWN INDIANAPOLIS AND BLOOMINGTON AROUND 9 PM AND MOVE EAST OF THE AREA BY 11 PM. SCOUT SUPERCELL ACROSS DAVIESS COUNTY WILL CONTINUE TO MOVE NORTHEAST AHEAD OF THE LINE TOWARDS AN INSTABILITY AND HELICITY RIDGE WITH CAPES TO 800 J/KG AND HELICITIES OVER 800 METERS SQUARED PER SECOND SQUARED. THE DAVIESS COUNTY STORM IS SHOWING DEEP AND PERSISTANT ROTATION WITH FORWARD SPEED OVER 60 MPH. WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK UPDATED TO REFLECT THE TWIN TORNADO WATCHES WITH THE WESTERN ONE EXPIRING AT 10 PM AND EASTERN ONE AT MIDNIGHT. THE WATCHES WILL LIKELY BE ALLOWED TO EXPIRE AHEAD OF TIME DUE TO THE SPEED OF THE LINE. PREVIOUS DISCUSSION FOLLOWS... FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT. CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE COULD SLOW DOWN. WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH 0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500 RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10 PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN. FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH THE NIGHT. ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA. ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN THIS AREA THROUGH AROUND 8 PM. COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE MORNING ON FRIDAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 351 PM EST THU FEB 20 2014 FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE WERE CLOSE ENOUGH TO USE A CONSENSUS. FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF 40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH THE DAY ON FRIDAY. BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX IN THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 216 PM EST THU FEB 20 2014 ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER. && .AVIATION /DISCUSSION FOR THE 21/0000Z TAF ISSUANCE/... ISSUED AT 330 PM EST THU FEB 20 2014 SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI 00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z. CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE. UNTIL THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO 34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN STRONG OUT OF THE SOUTH. MVFR CEILINGS ARE EXPECTED TO LINGER THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR FILTERS INTO THE REGION. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-035>043- 047>049-055>057-063>065-071-072. WIND ADVISORY UNTIL 7 PM EST FRIDAY FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...KOCH/CP SHORT TERM...CP LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 6:26 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 PM EST THU FEB 20 2014 INZ021-028>031-035>049-051>057-060>065-067>072-212330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 626 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES THROUGH AS THE SNOW CONTINUES TO MELT. HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR ICE JAM FLOODING. PATCHY DENSE FOG. TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) FISHER
In the hours before
Local storm report, Feb 20, 8:32 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 4 NE BROWNSBURG 39.88N 86.34W
02/20/2014 E60 MPH HENDRICKS IN AMATEUR RADIO
ALSO PEA SIZE HAIL.
&&
DRTLocal storm report, Feb 20, 8:33 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 NE BROWNSBURG 39.86N 86.37W
02/20/2014 E0.25 INCH HENDRICKS IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 8:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
837 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST TIPTON 40.28N 86.04W
02/20/2014 E65 MPH TIPTON IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 8:40 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST INDIANAPOLIS 39.71N 86.28W
02/20/2014 M58 MPH MARION IN NWS OFFICE
WIND GUST MEASURED BY THE ASOS
&&
MMBLocal storm report, Feb 20, 8:41 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL INDIANAPOLIS INT'L AIRP 39.72N 86.29W
02/20/2014 E0.25 INCH MARION IN TRAINED SPOTTER
ON I-70 NEAR AIRPORT
&&
DRTLocal storm report, Feb 20, 8:43 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 5 SW BLOOMINGTON 39.12N 86.59W
02/20/2014 E60 MPH MONROE IN TRAINED SPOTTER
&&
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 52 min |
| Feb 20, 7:16 PM EST | Tornado Warning | IND | Daviess, Knox | 44 min |
| Feb 20, 7:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more | 50 min |
| Feb 20, 7:31 PM EST | Tornado Warning | IND | Parke | 29 min |
| Feb 20, 7:50 PM EST | Tornado Warning | IND | Daviess, Knox | 40 min |
| Feb 20, 7:58 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more | 24 hr |
| Feb 20, 8:01 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more | 44 min |
| Feb 20, 8:10 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 35 min |
| Feb 20, 8:30 PM EST | Severe Thunderstorm Warning | IND | Brown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more | 45 min |
| Feb 20, 8:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Marion and 2 more | 49 min |
| Feb 20, 8:50 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more | 40 min |
| Feb 20, 9:07 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Randolph, Rush | 53 min |
| Feb 20, 9:29 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 46 min |
| Feb 20, 9:31 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 29 min |
| Feb 20, 10:07 PM EST | River Flood Warning | IND | Johnson | 44 hr |
| Feb 21, 3:06 AM EST | River Flood Warning | IND | Montgomery, Parke | 25 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Delaware, Randolph | 41 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Henry, Rush, Shelby | 47 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Putnam | 32 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Boone, Marion | 31 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Marion | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Hancock | 48 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Johnson | 53 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Tippecanoe | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Howard | 24 hr |
| Feb 21, 4:25 PM EST | River Flood Warning | IND | Owen | 33 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.